Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 1, NWS State College, PA

February 26, 2002Cameron County, Centre County, Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Feb 26, 2002, 3:18 PM EST for Cameron County, Centre County, Pennsylvania. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 26, 2002, 3:18 PM EST (20:18 UTC)
Expired
Feb 26, 2002, 4:15 PM EST
In force
57 min
Issued by
NWS State College, PA
Area
Whole counties

Counties Cameron County, PA, Centre County, PA

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 8.3 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2002-02-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2002-02-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 164 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1856 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
164 m²/s²
0-3 km storm-relative helicity
188 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCTP 262018
SVRCTP
PAC023-027-262115-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
317 PM EST TUE FEB 26 2002

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CAMERON COUNTY IN PENNSYLVANIA
  CENTRE COUNTY IN PENNSYLVANIA

* UNTIL 415 PM EST.

* AT 317 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS FROM 23 MILES NORTHWEST OF PINE GLEN
  TO 5 MILES SOUTHWEST OF SANDY RIDGE...MOVING EAST AT 20 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  PINE GLEN AND MOSHANNON AT 340 PM.
  PORT MATILDA AT 345 PM.
  SNOW SHOE AT 355 PM.
  STATE COLLEGE AT 410 PM.

THESE ARE A DANGEROUS STORMS. STORMS HAVE A HISTORY OF KNOCKING TREES
DOWN. STAY INDOORS AWAY FROM WINDOWS. SEVERE THUNDERSTORMS CONTAIN 
DAMAGING WINDS 58 MPH OR STRONGER OR HAIL THREE QUARTERS OF AN INCH 
OR LARGER.

$$

MARTIN/LAMBERT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 26, 10:50 AM EST, 4 hours 28 minutes earlier.

Area forecast discussion, Feb 26, 10:50 AM EST, 4 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1050 AM EST TUE FEB 26 2002

FIRST BAND OF RAIN AHEAD OF THE COLD FRONT NOW CROSSING CWA.  LOOKS
LIKE MOST PLACES WILL SEE A SHORT PERIOD OF LIGHT RAIN EARLY.  THEN
THE COLD FRONT MOVES THROUGH.  REWORKED HIGHS IN THE WEST AS TEMPS
WILL NOT GO MUCH FURTHER AND WILL BEGIN TO DROP BY MID AFTERNOON.
ALSO TAPERED PRECIP BACK TO SCATTERED SHOWERS FOR MID AND LATE
AFTERNOON AS DRY SLOT SLIDES THROUGH.  THEN CHANCE FOR SNOW SHOWERS
BEGINS BY LATE AFTERNOON IN THE NW MOUNTAINS AS COLDER AIR SURGES IN.

SCATTERED SNOW SHOWERS WILL SPREAD ACROSS THE STATE TONIGHT AS TEMPS
CONTINUE TO DROP.  THEN FOR WED...NORTHWEST FLOW ACROSS LAKE ERIE
WILL GENERATE SOME LATE SEASON LAKE EFFECT SNOW BANDS.  THESE WILL
AFFECT PORTIONS OF THE NW MOUNTAINS...BUT ACCUMULATIONS SHOULD
REMAIN ONLY A COUPLE OF INCHES.

.CTP...NONE.

RXR

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.